MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; DRIVER SHAFT, 1/4" QUICK-CONNECT, SHORT

GLOBUS MEDICAL, INC. CREO; DRIVER SHAFT, 1/4" QUICK-CONNECT, SHORT
Model Number 6067.0050
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
The tip of the driver shaft broke when the surgeon applied an over torque when securing a locking cap.The surgeon was unable to retrieve the tip from the locking cap and it remains in the patient.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The instrument was returned for evaluation and it was confirmed that the driver tip had sheared off.It is possible that the driver fractured due to torsional load as a result of the binding of another instrument.The exact cause of the reported issue cannot be determined.

Brand Name
CREO
Common Device Name
DRIVER SHAFT, 1/4" QUICK-CONNECT, SHORT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18825378
Report Number3004142400-2018-00025
Device Sequence Number12709141
Product Code LXH
UDI-Device Identifier00889095167948
UDI-Public00889095167948
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6067.0050
Device Lot NumberADU166AD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceAsian